To report a case of bilateral acute angle closure-glaucoma following the use of subcutaneous Tramadol.
A 42-year-old healthy man with unremarkable past medical and ocular history, was admitted to the Orthopedic Department for surgical treatment of a bilateral open fracture of the femur following a road accident. Three hoursafterTramadolsubcutaneous injection, the patient complained of a bilateral acute painful visual loss with persistent vomiting. An ocular examination showed bilateral acute angle-closure-glaucoma. The patient was treated with topical anti-glaucoma therapy and intravenous Mannitol 20%.After resolution of ocular hypertension attack, NdYag laser peripheral iridotomy was performed on both eyes. After a follow-up period of 7 days visual acuity improved to 20/20 in both eyes and intraocular pressure returned to normal levels.
This case highlights the risk of developing bilateral acute angle-closure glaucoma after Tramadol administration.
Angle closure glaucomaMydriasisTramadolAnterior segment OCT